Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 22, NWS Wilmington, OH

March 23, 2011Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 3:08 PM EDT for Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 3:08 PM EDT (19:08 UTC)
Expired
Mar 23, 2011, 3:45 PM EDT
In force
37 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Boone County, KY, Campbell County, KY, Kenton County, KY, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 61 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 3:12 PM EDTTSTM WND DMGIndependence, KYNUMEROUS TREE LIMBS DOWN
Mar 23, 3:18 PM EDTTSTM WND DMGIndian Hill, OH*** 1 INJ *** A LARGE TREE WAS BLOWN DOWN ON A CAR. ONE PERSON IN THE CAR WAS INJURED.
Mar 23, 3:25 PM EDTTSTM WND GST 555 Nne Cold Spring, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WUUS51 KILN 231908
SVRILN
KYC015-037-117-OHC061-231945-
/O.NEW.KILN.SV.W.0022.110323T1908Z-110323T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTHERN KENTUCKY...
  CAMPBELL COUNTY IN NORTHERN KENTUCKY...
  KENTON COUNTY IN NORTHERN KENTUCKY...
  HAMILTON COUNTY IN SOUTHWEST OHIO...

* UNTIL 345 PM EDT.

* AT 305 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF   
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR 
IDLEWILD...MOVING EAST AT 40 MPH. ADDITIONAL STORMS LOCATED OVER 
NORTHERN RIPLEY AND DEARBORN COUNTIES WILL ALSO MOVE EAST INTO 
NORTHERN HAMILTON COUNTY...AND WILL BE CAPABLE OF PRODUCING WINDS TO 
60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CINCINNATI...
  CLEVES...
  BURLINGTON...
  OAKBROOK...
  UNION...
  FLORENCE...
  ELSMERE...
  CHEVIOT...
  VILLA HILLS...

IN ADDITION...NORTH BEND...HUEYS CORNERS...FRANCISVILLE...
GRANDVIEW...ADDYSTON...MACK SOUTH...CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT AND MACK NORTH ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-74 BETWEEN MILE MARKERS 0 AND 19 IN OHIO...
I-71 BETWEEN MILE MARKERS 0 AND 19 IN OHIO...
I-75 BETWEEN MILE MARKERS 175 AND 191 IN KENTUCKY AND BETWEEN MILE
MARKERS 0 AND 17 IN OHIO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3930 8483 3930 8437 3929 8437 3930 8432
      3929 8427 3924 8428 3922 8432 3920 8431
      3920 8429 3900 8431 3888 8474 3910 8483
TIME...MOT...LOC 1907Z 265DEG 33KT 3907 8477

$$

HATZOS
2 follow-up statements
323 
WWUS51 KILN 231927
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT WED MAR 23 2011

KYC015-037-117-OHC061-231945-
/O.CON.KILN.SV.W.0022.000000T0000Z-110323T1945Z/
BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-
327 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN HAMILTON...KENTON...CAMPBELL AND BOONE COUNTIES...

AT 322 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR CRESTVIEW HILLS...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
TAYLOR MILL...NEWPORT...WILDER...BELLEVUE...SOUTHGATE...HIGHLAND
HEIGHTS...DAYTON...FORT THOMAS...COLD SPRING...SILVER GROVE...
MELBOURNE AND MARIEMONT.

IN ADDITION...FAIRVIEW...RYLAND HEIGHTS...WOODLAWN...AA HIGHWAY AT US
ROUTE 27...CRESTVIEW...FAIRFAX...TURPIN HILLS AND FRUIT HILL ARE NEAR
THE PATH OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 BETWEEN MILE MARKERS 0 AND 7 IN OHIO...
I-75 BETWEEN MILE MARKERS 175 AND 191 IN KENTUCKY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3920 8429 3900 8431 3888 8474 3906 8481
TIME...MOT...LOC 1927Z 265DEG 33KT 3903 8452

$$

HATZOS
071 
WWUS51 KILN 231947 RRA
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
347 PM EDT WED MAR 23 2011

KYC015-037-117-OHC061-231958-
/O.EXP.KILN.SV.W.0022.000000T0000Z-110323T1945Z/
BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH-
347 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON...
KENTON...CAMPBELL AND BOONE COUNTIES HAS EXPIRED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3920 8429 3900 8431 3888 8474 3906 8481
TIME...MOT...LOC 1927Z 265DEG 33KT 3903 8452

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:40 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 23, 1:40 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT WED MAR 23 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK EAST ALONG A WARM FRONT ACROSS THE AREA
TODAY. A TRAILING COLD FRONT FROM THE LOW WILL PUSH THROUGH
THIS EVENING. COLDER HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DEEP UPR LVL LOW WILL CONTINUE TO PUSH E/SE TOWARD THE GREAT
LAKES TODAY/OHIO VALLEY REGION TODAY. SFC LOW PRESSURE WILL RIPPLE
ACRS AN ADVANCING WARM FRONT ACRS NRN OHIO. FALLING HEIGHTS AHEAD
OF THE UPR LOW...ALONG WITH AN EMBEDDED DISTURBANCE ON THE EAST
SIDE OF THE UPR LOW...WILL PROVIDE LARGE SCALE ASCENT FOR THIS
AFTERNOON. IN THE LOW LEVELS...SFC LOW WILL AID IN THE INCREASE OF
THE LOW LEVEL JET...PROVIDING SOME LOW LEVEL FORCING/FOCUS.
STEEPENING MID LEVEL LAPSE RATES APCHING 8 C/KM WILL AID IN
DESTABILIZING THE ATMOSPHERE...ALONG WITH WARM SFC TEMPERATURES IN
THE 60S/70S AND DEWPOINTS CLIMBING INTO THE 50S. ALL IN
ALL...REGION REMAINS IN A SLIGHT TO MODERATE RISK FOR SEVERE
WEATHER. CURRENT THINKING IS THAT CONVECTION WILL GET STARTED OVER
CNTRL/SRN INDIANA BY EARLY AFTN...QUICKLY SPREADING EAST AND
INCREASING IN COVERAGE AS IT PASS ACRS OUR REGION. BIGGEST SEVERE
THREATS WILL BE LARGE HAIL DUE TO STEEP LAPSE RATES AND FAT CAPE
LOCATED IN THE MID LVLS...FOLLOWED BY DAMAGING WINDS. ALTHOUGH 0-1
KM SRH IS NOT OVERLY HIGH...STORMS WILL BE CAPABLE OF BECOMING
SUPERCELLULAR DUE TO UNIDIRECTIONAL FLOW THAT MAY LEAD TO
SPLITTING CELLS. ANY RIGHT MOVING CELL FROM THE MEAN FLOW COULD
STILL POSE A TORNADO THREAT. ALL OF THE ABOVE IS MENTIONED IN THE
HWO. WILL MAKE UPDATES TO THE FORECAST AS CONDITIONS WARRANT
THROUGHOUT THE DAY...ESPECIALLY DEWPOINTS AND TEMPERATURES THAT
WILL BE INFLUX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
AFTER EVENING SHOWERS AND STORMS ACTIVITY SHOULD QUICKLY DIMINISH
WITH ONLY SCATTERED LIGHT RAIN MIXING WITH AND CHANGING TO LIGHT
SNOW. DONT EXPECT ANY ACCUM AND SHOULD BE ENOUGH DRYING OUT TO
KEEP ANY ICY ROADS FROM OCCURRING. TEMPS AT OR JUST ABOVE GUID WITH
CLOUDS. AFTER A FEW MORNING FLURRIES OR SPRINKLES SHOULD SEE GOOD
DRYING AND AFTERNOON SUN. TEMPS WILL STRUGGLE BUT WITH THE
EXPECTATION OF SOME SUN DID NOT STRAY MUCH FROM GUIDANCE. THURSDAY
NIGHT AND FRIDAY SHOULD BE DRY WITH HIGH PRESSURE. SOME INCREASING
CLOUDS ON FRIDAY AHEAD OF NEXT SYSTEM. TEMPS NEAR GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MODELS CONTINUE TO DISAGREE FOR THE LONG TERM PERIOD.  THE GFS HAS
PRECIPITATION ACROSS THE AREA FOR ALMOST THE ENTIRE WEEKEND WHEREAS
THE ECMWF KEEPS CONDITIONS DRY WITH A MORE SOUTHERN ECMWF STORM
TRACK. DUE TO MODEL RUN INCONSISTENCIES WENT WITH A BLEND AT THIS
POINT HOWEVER WENT CLOSER TO A SOUTHERN SOLUTION. DRY CONDITIONS
WILL BE PRESENT FOR MONDAY BEFORE ANOTHER SYSTEM IMPACTS THE AREA.
THE GFS IS FURTHER SOUTH WITH THIS SYSTEM WHILE THE ECMWF HAS A
MORE NORTHERN TRACK. WENT CLOSER TO THE NORTHERN ECMWF SOLUTION.
MODEL TRENDS HAVE BEEN FASTER WITH THIS SYSTEM AND THEREFORE SPED
UP TIMING WITH PRECIPITATION. TEMPERATURE PROFILES WILL BE ON THE
EDGE FOR PRECIPITATION TYPE AND THEREFORE BELIEVE THAT SOME
LOCATIONS...ESPECIALLY ACROSS THE NORTH WILL MIX WITH SOME SNOW
WITH BOTH THE WEEKEND AND EARLY NEXT WEEK SYSTEMS. TEMPERATURES
WILL BE BELOW NORMAL THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
POTENT UPPER LEVEL LOW EXTENDING FROM THE WESTERN GREAT LAKES INTO
THE CENTRAL PLAINS WILL MOVE QUICKLY ESE THROUGH THE REGION DURING
THE TAF PERIOD. A SFC LOW NEAR KIND THIS AFTERNOON WILL RIPPLE
ALONG A WARM FRONT ACRS NRN OHIO THIS AFTN INTO EARLY EVENING. A
COLD FRONT/DRY LINE WILL ACCOMPANY THE LOW. WARM...MOIST AND
UNSTABLE AIRMASS AHEAD OF THE LOW AND FRONT...COMBINED WITH
INCREASING LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT...WILL
RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE TAF SITES THROUGH
THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. WILL INCLUDE TEMPO -TSRA AT ALL TAF SITES THIS
AFTN. WILL AMEND TAFS IF NECESSARY TO INCLUDE HAIL AND OR STRONG
WINDS SHOULD STRONGER CORES MOVE TOWARD ANY TERMINAL. IT APPEARS
AS THIS ACTIVITY MOVES EAST BY LATE AFTERNOON INTO EARLY
EVENING...THERE MAY BE A BRIEF BREAK IN THE PCPN THREAT.
THEREAFTER...ANOTHER COLD FRONT WILL DROP FROM NW TO SE THROUGH
THE REGION OVERNIGHT. THERE COULD BE SOME ADDITIONAL SHOWERS AND
EMBEDDED THUNDER AHEAD OF THE FRONT. AFTER FRONTAL
PASSAGE...COLDER AIR WILL FILTER INTO THE REGION. CIGS WILL LIKELY
DROP INTO THE MVFR CATEGORY BEHIND SECOND FRONT. THE JURY IS
STILL OUT AT THIS POINT WHETHER IFR CIGS WILL FORM. GIVEN WEAK LOW
LEVEL FORCING OVERNIGHT...AND A LACK OF MID LVL MOISTURE...SOME
PATCHY DRIZZLE WILL BE POSSIBLE...WITH FREEZING DRIZZLE WHERE
TEMPERATURES FALL TO OR LOWER THAN FREEZING.

ON THURSDAY...ANY THREAT OF DRIZZLE/FREEZING DRIZZLE SHOULD END
DURING THE MORNING HOURS. MVFR CIGS WILL CONTINUE DURING THE MORNING...
WITH A CLEARING TREND STARTING CLOSE TO THE NORTHERN TAF SITES
AROUND 18Z AS A RIDGE OF HIGH PRESSURE AND DRIER AIR BUILD
SOUTHWARD INTO THE GREAT LAKES.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT
INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN/PADGETT
NEAR TERM...HICKMAN
SHORT TERM...PADGETT
LONG TERM...NOVAK
AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 4:52 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
452 AM EDT WED MAR 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-240900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
452 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL PUSH EAST TODAY ALONG A WARM FRONT
DRAPED ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...AND CONTINUE
INTO THE EARLY EVENING.

THERE IS A GOOD CHANCE THAT SOME OF THE STORMS WILL BECOME SEVERE
LATER TODAY...PRIMARILY AFTER 2 PM. THE PRIMARY SEVERE THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE POTENTIAL FOR AN
ISOLATED TORNADO WILL ALSO EXIST. THE THUNDERSTORM AND SEVERE
WEATHER THREAT WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON.

In the hours before

Local storm report, Mar 23, 2:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             LIBERTY                 39.63N 84.93W
03/23/2011  E1.00 INCH       UNION              IN   PUBLIC

&&

SFH
Local storm report, Mar 23, 2:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             WILMINGTON              39.45N 83.83W
03/23/2011  E0.75 INCH       CLINTON            OH   PUBLIC

&&

SFH
Local storm report, Mar 23, 2:45 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             WASHINGTON COURT HOUSE  39.54N 83.43W
03/23/2011  E1.00 INCH       FAYETTE            OH   TRAINED SPOTTER

&&

KURZ
Local storm report, Mar 23, 2:46 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             2 SSE WILMINGTON        39.42N 83.81W
03/23/2011  M0.75 INCH       CLINTON            OH   OFFICIAL NWS OBS

            MEASURED AT WFO WILMINGTON OHIO

&&

SFH
Local storm report, Mar 23, 2:57 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             WASHINGTON COURT HOUSE  39.54N 83.43W
03/23/2011  E0.88 INCH       FAYETTE            OH   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL COVERING ROADS.

0253 PM     HAIL             HOLTON                  39.08N 85.38W
03/23/2011  E0.88 INCH       RIPLEY             IN   TRAINED SPOTTER

&&

KURZ
Local storm report, Mar 23, 3:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             1 W GREENVILLE          40.10N 84.64W
03/23/2011  E0.88 INCH       DARKE              OH   LAW ENFORCEMENT

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:55 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Clinton, Hamilton, Warren53 min
Mar 23, 1:57 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Warren18 min
Mar 23, 2:25 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland, Pickaway, Ross65 min
Mar 23, 2:26 PM EDTSevere Thunderstorm WarningILNButler49 min
Mar 23, 2:45 PM EDTSevere Thunderstorm WarningILNDelaware, Union45 min
Mar 23, 2:59 PM EDTSevere Thunderstorm WarningILNButler, Greene, Montgomery, Warren46 min
Mar 23, 3:05 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Logan, Miami, Shelby55 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross38 min
Mar 23, 3:11 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren34 min
Mar 23, 3:14 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross46 min
Mar 23, 3:19 PM EDTSevere Thunderstorm WarningILNClinton, Highland, Warren41 min
Mar 23, 3:33 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland40 min
Mar 23, 3:42 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Montgomery63 min
Mar 23, 3:45 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pickaway, Ross26 min
Mar 23, 3:51 PM EDTSevere Thunderstorm WarningILNAdams, Highland39 min
Mar 23, 3:57 PM EDTSevere Thunderstorm WarningILNHocking22 min
Mar 23, 4:00 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Franklin, Madison, Union34 min
Mar 23, 4:06 PM EDTSevere Thunderstorm WarningILNAdams, Brown41 min
Mar 23, 4:10 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Hocking, Pike, Ross, Scioto33 min
Mar 23, 4:14 PM EDTSevere Thunderstorm WarningILNLicking23 min
Mar 23, 4:28 PM EDTSevere Thunderstorm WarningILNAdams, Pike, Scioto35 min
Mar 23, 4:48 PM EDTSpecial Weather StatementILNMadison57 min
Mar 23, 4:59 PM EDTSpecial Weather StatementILNFayette, Greene, Hocking, Pickaway61 min
Mar 23, 7:59 PM EDTSpecial Weather StatementILNAuglaize, Mercer61 min
Mar 23, 2:53 PM EDTSevere Thunderstorm WarningILNBoone52 min
Mar 23, 3:23 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Owen52 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.